MAUDE Adverse Event Report: MAKO SURGICAL CORP. DUAL PIN BASE CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. DUAL PIN BASE CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111430
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Pka dr (b)(6) was tightening the array clamp onto the femoral bone pin, when the tightening mechanism snapped.The bone pins were stuck inside of the clamp and were taken out with bolt cutters and the pin driver.Surgical delay yes, 25 minutes-yes, the patient was under anesthesia.
 
Event or Problem Description
Pka.Dr (b)(6) was tightening the array clamp onto the femoral bone pin, when the tightening mechanism snapped.The bone pins were stuck inside of the clamp and were taken out with bolt cutters and the pin driver.Surgical delay yes, 25 minutes-yes, the patient was under anesthesia.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Reported event: dr gordon was tightening the array clamp onto the femoral bone pin, when the tightening mechanism snapped.The bone pins were stuck inside of the clamp and were taken out with bolt cutters and the pin driver.Surgical delay yes, 25 minutes-yes, the patient was under anesthesia.Product evaluation and results: visual inspection: visual inspection shows the clamp has some slight scratches on the part.No major damage was observed.Dimensional inspection dimensional inspection could not be completed since the clamp is still fully assembled.Functional inspection: functional inspection confirmed the failure.The tightening screw has been snapped between the retaining feature and the locking mechanism.This has kept the parts assembled together but prevents the user from loosening the clamp from the bone pins.The materials of the clamp were confirmed during inspection via material certifications.Product history review: review of the device history records indicate 30 devices were manufactured and accepted into final stock on 10/20/2014.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111430, lot number 19180214 shows no additional complaints related to the failure in this investigation.Conclusions: the failure was confirmed.No additional investigation activities are required.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
DUAL PIN BASE CLAMP ASSEMBLY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7812507
Report Number3005985723-2018-00509
Device Sequence Number2112571
Product Code OLO
UDI-Device Identifier00848486002770
UDI-Public00848486002770
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111430
Device Lot Number19180214
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;